Alert archive / Nevada / Wind Advisories in 2013
Wind Advisory 17, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Sep 28, 2013, 2:34 PM PDT for 5 counties in Nevada. It took effect at Sep 29, 2013, 5:00 AM PDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2013, 2:34 PM PDT (21:34 UTC)
- In effect from
- Sep 29, 2013, 5:00 AM PDT
- Expired
- Sep 30, 2013, 5:00 PM PDT
- In force
- 36 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2315 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
928 WWUS75 KLKN 282134 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 234 PM PDT SAT SEP 28 2013 ...VERY WINDY SUNDAY... .A STRONG PACIFIC STORM SYSTEM WILL BRING STRONG GUSTY WINDS TO NORTHERN NEVADA ON SUNDAY. NVZ030-291545- /O.NEW.KLKN.WI.Y.0017.130929T1200Z-130930T0600Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 234 PM PDT SAT SEP 28 2013 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 5 AM TO 11 PM PDT SUNDAY. * WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR FROM LATE MORNING THROUGH THE AFTERNOON. * LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY... GOLCONDA SUMMIT. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ031-034-036-038-039-291545- /O.NEW.KLKN.WI.Y.0017.130929T1800Z-130930T0600Z/ NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS... BATTLE MOUNTAIN...EMIGRANT PASS...ELKO...SPRING CREEK...CARLIN... WELLS...PEQUOP SUMMIT 234 PM PDT SAT SEP 28 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING...STRONGEST WINDS WILL OCCUR DURING THE AFTERNOON HOURS. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...BATTLE MOUNTAIN... EMIGRANT PASS...WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK... CARLIN. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT, ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
215 WWUS75 KLKN 290900 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 200 AM PDT SUN SEP 29 2013 ...STRONG SOUTHWEST WINDS ACROSS NEVADA TODAY... .A STRONG STORM SYSTEM ACROSS THE PACIFIC NORTHWEST WILL SPREAD STRONG SOUTHWEST WINDS ACROSS NEVADA TODAY. WINDS WILL INCREASE QUICKLY LATE THIS MORNING, WITH THE STRONGEST WINDS EXPECTED DURING THE AFTERNOON HOURS. WINDS WILL ONLY GRADUALLY DECREASE IN THE VALLEYS THIS EVENING, WITH STRONG WIND GUSTS CONTINUING ON THE HIGHER TERRAIN TONIGHT. NVZ030-300000- /O.CON.KLKN.WI.Y.0017.130929T1200Z-130930T0600Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 200 AM PDT SUN SEP 29 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 11 PM PDT THIS EVENING. * WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR FROM LATE MORNING THROUGH THE AFTERNOON. * LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY... GOLCONDA SUMMIT. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. DANGEROUS CROSSWINDS CAN BE EXPECTED ON NORTH-SOUTH ROADWAYS. AREAS OF BLOWING DUST WILL RESULT IN REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ031-034-036-038-039-300000- /O.CON.KLKN.WI.Y.0017.130929T1800Z-130930T0600Z/ NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS... BATTLE MOUNTAIN...EMIGRANT PASS...ELKO...SPRING CREEK...CARLIN... WELLS...PEQUOP SUMMIT 200 AM PDT SUN SEP 29 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING...STRONGEST WINDS WILL OCCUR DURING THE AFTERNOON AND EARLY EVENING HOURS. WINDS WILL ONLY GRADUALLY DIMINISH IN THE VALLEYS LATE THIS EVENING. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...BATTLE MOUNTAIN... EMIGRANT PASS...WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK... CARLIN. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. DANGEROUS CROSSWINDS CAN BE EXPECTED ON NORTH-SOUTH ROADWAYS. AREAS OF BLOWING DUST WILL RESULT IN REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TURNER
396 WWUS75 KLKN 292140 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 240 PM PDT SUN SEP 29 2013 ...STRONG SOUTHWEST WINDS ACROSS NORTHERN NEVADA THROUGH MONDAY... .A STRONG STORM SYSTEM ACROSS THE PACIFIC NORTHWEST WILL CONTINUE TO BRING STRONG SOUTHWEST WINDS TO NORTHERN NEVADA THROUGH MONDAY. NVZ030-301300- /O.EXT.KLKN.WI.Y.0017.000000T0000Z-131001T0000Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 240 PM PDT SUN SEP 29 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM PDT MONDAY. * WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR DURING THE DAYTIME HOURS. * LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY... GOLCONDA SUMMIT. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. DANGEROUS CROSSWINDS CAN BE EXPECTED ON NORTH-SOUTH ROADWAYS. AREAS OF BLOWING DUST WILL RESULT IN REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ031-034-036-038-039-301300- /O.EXT.KLKN.WI.Y.0017.000000T0000Z-131001T0000Z/ NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS... BATTLE MOUNTAIN...EMIGRANT PASS...ELKO...SPRING CREEK...CARLIN... WELLS...PEQUOP SUMMIT 240 PM PDT SUN SEP 29 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM PDT MONDAY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING...STRONGEST WINDS WILL OCCUR DURING THE DAYTIME HOURS. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS... BATTLE MOUNTAIN... EMIGRANT PASS...WELLS...PEQUOP SUMMIT... ELKO...SPRING CREEK...CARLIN. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. DANGEROUS CROSSWINDS CAN BE EXPECTED ON NORTH-SOUTH ROADWAYS. AREAS OF BLOWING DUST WILL RESULT IN REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
771 WWUS75 KLKN 300830 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 130 AM PDT MON SEP 30 2013 ...STRONG SOUTHWEST WINDS ACROSS NORTHERN NEVADA THROUGH THIS AFTERNOON... .A STRONG STORM SYSTEM ACROSS THE PACIFIC NORTHWEST WILL CONTINUE TO BRING STRONG SOUTHWEST WINDS TO NORTHERN NEVADA THROUGH MONDAY AFTERNOON. THE STRONGEST WIND GUSTS ARE EXPECTED ON THE HIGHER TERRAIN AND PASSES EARLY THIS MORNING...WHILE THE STRONGEST WINDS ARE EXPECTED ON THE VALLEY FLOORS FROM MID MORNING TO EARLY AFTERNOON. WINDS ARE EXPECTED TO GRADUALLY DIMINISH THIS AFTERNOON AND EVENING. NVZ030-010000- /O.CON.KLKN.WI.Y.0017.000000T0000Z-131001T0000Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 130 AM PDT MON SEP 30 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING...THE STRONGEST WIND GUSTS WILL OCCUR ON THE HIGHER TERRAIN AND PASSES EARLY THIS MORNING. THE STRONGEST WINDS WILL OCCUR ON THE VALLEY FLOORS FROM MID MORNING THROUGH THE EARLY AFTERNOON HOURS. * LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY... GOLCONDA SUMMIT. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. DANGEROUS CROSSWINDS CAN BE EXPECTED ON NORTH-SOUTH ROADWAYS. AREAS OF BLOWING DUST MAY RESULT IN REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ031-034-036-038-039-010000- /O.CON.KLKN.WI.Y.0017.000000T0000Z-131001T0000Z/ NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS... BATTLE MOUNTAIN...EMIGRANT PASS...ELKO...SPRING CREEK...CARLIN... WELLS...PEQUOP SUMMIT 130 AM PDT MON SEP 30 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING...THE STRONGEST WIND GUSTS WILL OCCUR ON THE HIGHER TERRAIN AND PASSES EARLY THIS MORNING. THE STRONGEST WINDS WILL OCCUR ON THE VALLEY FLOORS FROM MID MORNING THROUGH THE EARLY AFTERNOON HOURS. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS... BATTLE MOUNTAIN... EMIGRANT PASS...WELLS...PEQUOP SUMMIT... ELKO...SPRING CREEK... CARLIN. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. DANGEROUS CROSSWINDS CAN BE EXPECTED ON NORTH-SOUTH ROADWAYS. AREAS OF BLOWING DUST MAY RESULT IN REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TURNER
346 WWUS75 KLKN 302216 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 316 PM PDT MON SEP 30 2013 NVZ030-010000- /O.CON.KLKN.WI.Y.0017.000000T0000Z-131001T0000Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 316 PM PDT MON SEP 30 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 50 MPH. STRONGEST WINDS WILL BE OVER HIGHER TERRAIN. * TIMING...WINDS ARE BEGINNING TO SUBSIDE IN MANY AREAS...AND SHOULD FALL BELOW ADVISORY LEVELS ACROSS HUMBOLDT COUNTY BY THIS EVENING. * LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY... GOLCONDA SUMMIT. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. DANGEROUS CROSSWINDS CAN BE EXPECTED ON NORTH-SOUTH ROADWAYS. AREAS OF BLOWING DUST MAY RESULT IN REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ031-034-036-038-039-010000- /O.CON.KLKN.WI.Y.0017.000000T0000Z-131001T0000Z/ NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS... BATTLE MOUNTAIN...EMIGRANT PASS...ELKO...SPRING CREEK...CARLIN... WELLS...PEQUOP SUMMIT 316 PM PDT MON SEP 30 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS...SOUTHWEST 15 TO 30 MPH WITH GUSTS TO 55 MPH. STRONGEST WINDS WILL BE OVER THE HIGHER TERRAIN. * TIMING...WINDS ARE BEGINNING TO SUBSIDE IN MANY AREAS...AND SHOULD FALL BELOW ADVISORY LEVELS ACROSS THE REGION THIS EVENING. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS... BATTLE MOUNTAIN... EMIGRANT PASS...WELLS...PEQUOP SUMMIT... ELKO...SPRING CREEK... CARLIN. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. DANGEROUS CROSSWINDS CAN BE EXPECTED ON NORTH-SOUTH ROADWAYS. AREAS OF BLOWING DUST MAY RESULT IN REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JR
246 WWUS75 KLKN 302355 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 455 PM PDT MON SEP 30 2013 NVZ030-010100- /O.EXP.KLKN.WI.Y.0017.000000T0000Z-131001T0000Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 455 PM PDT MON SEP 30 2013 ...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON. WINDS ARE SUBSIDING ACROSS HUMBOLDT COUNTY...WITH GUSTS BELOW ADVISORY LEVELS OVER MOST LOCATIONS. WINDS WILL CONTINUE TO SUBSIDE THROUGH THE EVENING AND AS SUCH HAVE ALLOWED THE WIND ADVISORY TO EXPIRE AT 5 PM PDT THIS AFTERNOON. HAZY CONDITIONS WILL PERSIST IN SOME AREAS INTO THE EVENING HOURS DUE TO BLOWING DUST FROM EARLIER TODAY. $$ NVZ031-034-036-038-039-010100- /O.EXP.KLKN.WI.Y.0017.000000T0000Z-131001T0000Z/ NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS... BATTLE MOUNTAIN...EMIGRANT PASS...ELKO...SPRING CREEK...CARLIN... WELLS...PEQUOP SUMMIT 455 PM PDT MON SEP 30 2013 ...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON. WINDS ARE SUBSIDING ACROSS NORTHERN LANDER AND EUREKA COUNTIES...AS WELL AS ELKO COUNTY...WITH GUSTS BELOW ADVISORY LEVELS AT MOST LOCATIONS. WINDS WILL CONTINUE TO SUBSIDE THROUGH THE EVENING AND AS SUCH HAVE ALLOWED THE WIND ADVISORY TO EXPIRE AT 5 PM PDT THIS AFTERNOON. HAZY CONDITIONS WILL PERSIST IN SOME AREAS INTO THE EVENING HOURS DUE TO BLOWING DUST FROM EARLIER TODAY. $$ JR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Sep 28, 9:46 AM PDT, 4 hours 48 minutes earlier.
Area forecast discussion, Sep 28, 9:46 AM PDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 946 AM PDT SAT SEP 28 2013 .SYNOPSIS...WEAK HIGH PRESSURE WILL PROVIDE DRY AND MILD WEATHER SATURDAY. WINDY CONDITIONS WILL CREATE AREAS OF BLOWING DUST SUNDAY AND THERE WILL BE A SLIGHT RISK FOR SHOWERS NORTH OF INTERSTATE 80 MONDAY AND TUESDAY. && .UPDATE FOR FIRE WEATHER...LATEST MODEL GUIDANCE, ESPECIALLY THE 12Z NAM, SHOWS WINDS AND RELATIVE HUMIDITY WILL EXCEED CRITICAL THRESHOLDS ACROSS CENTRAL NEVADA SUNDAY SO WENT AHEAD AND UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING. && .PREV DISCUSSION... /ISSUED AT 224 AM / SYNOPSIS...WEAK HIGH PRESSURE WILL PROVIDE DRY AND MILD WEATHER SATURDAY. WINDY CONDITIONS WILL CREATE AREAS OF BLOWING DUST SUNDAY AND THERE WILL BE A SLIGHT RISK FOR SHOWERS NORTH OF INTERSTATE 80 MONDAY AND TUESDAY. SHORT TERM...TODAY THROUGH SUNDAY. WITH LOW PRESSURE WELL TO THE EAST...MAINLY CLEAR SKIES ABOUND ACROSS MOST OF THE LKN CWFA. THERE IS SOME DIRT RIDING A SHORT WAVE POSITIVE TILTED RIDGE AXIS SPREADING CLOUDINESS ACROSS WESTERN NEVADA THIS MORNING. THE MODELS ARE IN GOOD SYNCHRONIZATION THIS MORNING. TODAY THROUGH SUNDAY MORNING. THERE IS A FREEZE WARNING IN EFFECT FOR CENTRAL NEVADA AS WELL ALL OF LANDER AND EUREKA COUNTIES. SOME TEMPERATURES IN THE 20S BEGAN SHOWING UP IN CENTRAL NEVADA AS EARLY AS MIDNIGHT. THE SHORT WAVE RIDGE AXIS WILL PROGRESS EAST AND WINDS ALOFT WILL BACK TOWARDS THE SOUTHWEST AND STRENGTHEN AHEAD OF ANOTHER LOW PRESSURE SYSTEM. WILL KEEP THIS PERIOD DRY. OVERNIGHT TEMPERATURES WILL RESPOND TO SOME WEAK MIXING AT THE LOW LEVELS RESULTING IN A RATHER MILD NIGHT COMPARED TO THE PAST FEW. HIGH TEMPERATURES WILL BE IN THE 60S...LOWS IN THE 40S. SUNDAY AFTERNOON THROUGH SUNDAY EVENING. LOW PRESSURE OFF THE PACIFIC CANADIAN COAST WILL EXTEND A STRONG LOBE THROUGH THE WESTERN CONUS. PRECIPITATION WILL BE LIGHT RAIN AND MAINLY AFFECT AREAS NORTH OF INTERSTATE 80. THE BIG ISSUE WILL BE THE WIND. A WIND ADVISORY IS A NEAR CERTAINTY FOR HUMBOLDT AND NORTHERN ELKO COUNTIES. BLOWING DUST WILL BE PREVALENT. NORTHERN ELKO COULD EXPERIENCE CROSS WIND GUSTS IN THE 60S ACROSS HIGHWAY SUMMITS. THE CAVEAT WILL BE THE LIMITED MIXING DUE TO A RAPID INFLUX OF CLOUDS SO REFRAINED FROM ISSUING A HIGH WIND WATCH AT THIS TIME. NOTE THAT H7 WINDS ARE MODELED AT 40-50 KNOTS ACROSS THE NORTH AND H5 WINDS ARE SHOWING UP AS 55-65 KNOTS. HIGH TEMPERATURES WILL BE IN THE 60S HOWEVER IT MAY NOT FEEL LIKE IT. LONG TERM...SUNDAY NIGHT THROUGH NEXT FRIDAY. THE LONG TERM FORECAST FOR NEVADA IS QUIET MILD AND DRY FOR MOST LOCATIONS THROUGH TUESDAY, FOLLOWED BY THE NEXT COLD FRONT SCHEDULED ON WEDNESDAY NIGHT AND THURSDAY. MONDAY...STRONG MOIST PACIFIC JET STREAM WILL BE RACING BY TO THE NORTH OF NEVADA. MOSTLY CLOUDY SKIES AND RAIN SHOWERS CONFINED TO AREAS NORTH OF I-80. STRONG SW WINDS OF 20-35 MPH WILL CONTINUE ACROSS NEVADA MONDAY AFTERNOON. TUESDAY...THE MOST PLEASANT DAY OF THE FORECAST PERIOD. MOSTLY SUNNY, MUCH LESS WIND AND MILD AFTERNOON TEMPERATURES IN THE UPPER 60S AND LOWER 70S. WEDNESDAY THROUGH FRIDAY...THE NEXT COLD FRONT WILL AFFECT THE GREAT BASIN. HAVE HIGH CONFIDENCE THAT A COLD FRONTAL PASSAGE WILL OCCUR, MOST LIKELY WEDNESDAY NIGHT. BUT THE STRENGTH OF THE COLD FRONT, THE STRENGTH OF THE PARENT STORM SYSTEM, AND THE DEGREE OF COLD BEHIND THE FRONT...ALL CONTINUE TO VARY WILDLY BETWEEN MODELS. EVEN SOLUTIONS FROM THE SAME MODEL ARE NOT STABLE, BOUNCING FROM A STRONG FRONT TO A WEAK ONE, AND THEN BACK TO A STRONG ONE AGAIN. AT PRESENT, 00Z GFS FORECASTS A GLANCING BLOW WITH THE LEAST IMPACT. 00Z ECMWF HAS REVERTED BACK TO A MUCH STRONGER SOLUTION, THUS MORE PRECIPITATION AND MUCH COLDER AIR. GEM SOMEWHERE IN BETWEEN. FUTILE TO KEEP CHANGING GRIDS WITH EACH PACKAGE UNTIL MODELS SETTLE DOWN. BELIEVE COMPUTER MODELS ARE HAVING DIFFICULTY RESOLVING AN INFUSION OF REMNANT TROPICAL CYCLONE ENERGY IN THE PACIFIC. SHOULD HAVE A MUCH BETTER IDEA IN 1-2 DAYS. FOR NOW, ALL MODELS AGREE THURSDAY WILL BE COLDEST DAY, BUT HOW COLD IS ANYONES GUESS. SIDED WITH ECMWF FOR NOW WITH HIGHS IN THE 50S THURSDAY, BUT IT MAY BE COLDER. KEPT SOME VALLEY RAIN AND MOUNTAIN SNOW SHOWERS MENTIONED WEDNESDAY THROUGH THURSDAY, BUT THERE IS VERY HIGH UNCERTAINTY REGARDING MOISTURE AVAILABILITY AND HOW WIDESPREAD RAIN AND SNOW WILL BE. BT AVIATION...VFR THROUGH 12Z SUN. SCT TO BKN CIRRUS ACROSS NORTHERN NEVADA. AFTER 18Z, SW WINDS AT 5-15 KTS AT ALL SITES, WITH GUSTS OF 20-25 KTS. AFTER 18Z SUNDAY, EXPECT MUCH STRONGER SW WINDS TO AFFECT GENERAL AVIATION OPERATIONS. WINDS SUNDAY AFTERNOON AT KWMC, KEKO AND KELY WILL AVERAGE 25-35 KTS WITH GUSTS NEAR 45 KTS. AREAS OF BLDU MAY LIMIT VIS 18Z SUN-03Z MON, PARTICULARLY AT KWMC BUT PERHAPS AT KEKO AS WELL. BT FIRE WEATHER...WEAK HIGH PRESSURE WILL BRING A RELATIVELY UNEVENTFUL DAY TODAY. HOWEVER RELATIVE HUMIDITIES WILL BE DROPPING SUBSTANTIALLY. WIND GUSTS SUNDAY ARE EXPECTED TO EXCEED 30 MPH WIDESPREAD AHEAD OF AN INCOMING LOW PRESSURE SYSTEM. HUMIDITY VALUES WILL BE OF MOST CONCERN SOUTH OF INTERSTATE 80 AND WEST OF THE RUBY MOUNTAINS ON SUNDAY...A FIRE WEATHER WATCH IS IN EFFECT FOR ZONES 454 457 AND 455. && .LKN WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM TO 11 PM PDT SUNDAY FOR NORTHEASTERN NYE COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY... NORTHWESTERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY. && 91
Hazardous weather outlook, Sep 28, 3:02 AM PDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 302 AM PDT SAT SEP 28 2013 NVZ030-031-033>041-290100- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 302 AM PDT SAT SEP 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STRONG PACIFIC LOW PRESSURE SYSTEM WILL APPROACH THE AREA ON SUNDAY. AHEAD OF THIS SYSTEM...STRONG SOUTHWESTERLY WINDS WILL DEVELOP. GUSTS MAY EXCEED 45 MPH ACROSS MUCH OF NORTHERN NEVADA AND THE HIGHER TERRAIN OF CENTRAL NEVADA. LOCAL GUSTS AROUND 60 MPH WILL BE POSSIBLE ACROSS THE HIGHER TERRAIN OF NORTHERN ELKO COUNTY AND THE RUBY MOUNTAINS IN THE AFTERNOON AND EARLY EVENING SUNDAY. MORE INFORMATION WILL BE FORTHCOMING CONCERNING THESE WINDS AS THE SYSTEM APPROACHES. A COLD FRONT WILL BRING SOME SHOWERS TO THE REGION WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 9:37 AM PDT | Red Flag Warning | LKN | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.